Texas, 2005

Hail in Texas, September 30, 2005

September 30, 2005 · NWS SJT · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 30, 6:06 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Sep 30, 6:06 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 PM CDT FRI SEP 30 2005

.UPDATE...
WILL UPDATE THE FORECAST FOR SEVERE THUNDERSTORM WATCH 826...IN
EFFECT UNTIL 2 AM TONIGHT. ZONES HAVE BEEN SENT...REST OF THE
PRODUCT SUITE WILL BE OUT SOON. 20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH 826 FOR TXZ098-099.

&&
Hazardous weather outlook, Sep 30, 1:51 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
251 PM CDT FRI SEP 30 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-011950-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
251 PM CDT FRI SEP 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
A POTENT UPPER LEVEL STORM SYSTEM SLIDING EAST ACROSS THE PANHANDLE
TONIGHT WILL COMBINE WITH A SLIGHTLY UNSTABLE AIR MASS TO PRODUCE
SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TONIGHT. THE
THUNDERSTORMS WILL MAINLY BE CONFINED TO AREAS ALONG AND NORTH OF A
SAN ANGELO TO BROWNWOOD LINE...WITH THE BEST THUNDERSTORM CHANCES
ACROSS THE NORTHERN BIG COUNTRY.

ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW OF THE
STORMS LATE THIS AFTERNOON AND EVENING MAY STRENGTHEN TO SEVERE
LEVELS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT ACROSS PORTIONS OF WEST
CENTRAL TEXAS...MAINLY ACROSS THE BIG COUNTRY.

07

In the hours before

Special weather statement, Sep 30, 5:50 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 PM CDT FRI SEP 30 2005

TXZ098-099-010700-
HASKELL-THROCKMORTON-
INCLUDING THE CITIES OF...HASKELL...THROCKMORTON...WOODSON
650 PM CDT FRI SEP 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM
WATCH 826 IN EFFECT UNTIL 2 AM CDT SATURDAY MORNING FOR THE FOLLOWING
AREAS...

IN TEXAS THIS WATCH INCLUDES 2 COUNTIES

HASKELL... THROCKMORTON...

THIS INCLUDES THE CITIES OF HASKELL AND THROCKMORTON.
Special weather statement, Sep 30, 7:41 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT FRI SEP 30 2005

TXZ049-010230-

FISHER TX-
841 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT FOR FISHER
COUNTY...

AT 835 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR NEAR THE FISHER AND SCURRY COUNTY
LINE...OR ABOUT 15 MILES WEST OF ROBY...MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROTAN BY 855 PM CDT
  ROBY BY 900 PM CDT
  SYLVESTER BY 915 PM CDT
  MCCAULLEY BY 920 PM CDT
  HITSON BY 925 PM CDT

SMALL HAIL...WIND GUSTS TO 50 MPH...AND DEADLY CLOUD TO GROUND
LIGHTNING ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Haskell

When
September 30, 8:09 PM CST
Where
Haskell County, Rochester
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.317, -99.867

Hail, Haskell

When
September 30, 8:20 PM CST to 8:22 PM CST
Where
Haskell County, 1 mi S of O Brien
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -99.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475731, 5475732.